Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 354, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 18, 2012, 9:34 AM EDT for Alamance County, Chatham County, Orange County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2012, 9:34 AM EDT (13:34 UTC)
- Expired
- Sep 18, 2012, 10:30 AM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Chatham County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
085
WUUS52 KRAH 181334
SVRRAH
NCC001-037-135-181430-
/O.NEW.KRAH.SV.W.0354.120918T1334Z-120918T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
934 AM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
ORANGE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1030 AM EDT
* AT 931 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF SILER CITY...MOVING NORTHEAST
AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SNOW CAMP...
SUTPHIN...
SAXAPAHAW...
CANE CREEK RESERVOIR...
EFLAND...
HILLSBOROUGH...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 150 AND 270.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 378 AND 383.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3616 7897 3576 7903 3563 7955 3588 7954
3618 7924
TIME...MOT...LOC 1334Z 230DEG 32KT 3577 7952
$$
BLAES4 follow-up statements
701
WWUS52 KRAH 181348
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
948 AM EDT TUE SEP 18 2012
NCC001-037-135-181430-
/O.CON.KRAH.SV.W.0354.000000T0000Z-120918T1430Z/
ALAMANCE NC-CHATHAM NC-ORANGE NC-
948 AM EDT TUE SEP 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR ORANGE...NORTHERN CHATHAM AND SOUTHERN ALAMANCE COUNTIES...
AT 947 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SNOW
CAMP...OR 10 MILES NORTH OF SILER CITY...MOVING NORTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SUTPHIN...BYNUM...
SAXAPAHAW...SWEPSONVILLE...CANE CREEK RESERVOIR...FEARRINGTON...
MEBANE...CARRBORO...CHAPEL HILL...EFLAND...HILLSBOROUGH AND SCHLEY.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 152 AND 270.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT TUESDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3616 7897 3576 7903 3564 7951 3593 7949
3618 7924
TIME...MOT...LOC 1347Z 230DEG 35KT 3586 7940
$$
BLAES529
WWUS52 KRAH 181358
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
958 AM EDT TUE SEP 18 2012
NCC001-037-135-181430-
/O.CON.KRAH.SV.W.0354.000000T0000Z-120918T1430Z/
ALAMANCE NC-CHATHAM NC-ORANGE NC-
958 AM EDT TUE SEP 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR ORANGE...NORTHERN CHATHAM AND SOUTHEASTERN ALAMANCE COUNTIES...
AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SUTPHIN...OR 11 MILES SOUTH OF GRAHAM...MOVING NORTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SWEPSONVILLE...CANE
CREEK RESERVOIR...FEARRINGTON...MEBANE...CARRBORO...CHAPEL HILL...
EFLAND...HILLSBOROUGH AND SCHLEY.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 152 AND 270.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT TUESDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3616 7897 3576 7903 3568 7932 3568 7942
3603 7939 3618 7924
TIME...MOT...LOC 1358Z 230DEG 35KT 3593 7930
$$
BLAES692
WWUS52 KRAH 181415
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1015 AM EDT TUE SEP 18 2012
NCC001-181425-
/O.CAN.KRAH.SV.W.0354.000000T0000Z-120918T1430Z/
ALAMANCE NC-
1015 AM EDT TUE SEP 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALAMANCE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT TUESDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3616 7897 3576 7903 3568 7932 3569 7936
3581 7931 3585 7926 3584 7924 3604 7924
3617 7915
TIME...MOT...LOC 1415Z 235DEG 33KT 3598 7916
$$
NCC037-135-181430-
/O.CON.KRAH.SV.W.0354.000000T0000Z-120918T1430Z/
CHATHAM NC-ORANGE NC-
1015 AM EDT TUE SEP 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR ORANGE AND NORTH CENTRAL CHATHAM COUNTIES...
AT 1012 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CANE
CREEK RESERVOIR...OR 10 MILES WEST OF CHAPEL HILL...MOVING NORTHEAST
AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CARRBORO...EFLAND...
HILLSBOROUGH AND SCHLEY.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 160 AND 266.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT TUESDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3616 7897 3576 7903 3568 7932 3569 7936
3581 7931 3585 7926 3584 7924 3604 7924
3617 7915
TIME...MOT...LOC 1415Z 235DEG 33KT 3598 7916
$$
BLAES543
WWUS52 KRAH 181428
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1028 AM EDT TUE SEP 18 2012
NCC037-135-181438-
/O.EXP.KRAH.SV.W.0354.000000T0000Z-120918T1430Z/
CHATHAM NC-ORANGE NC-
1028 AM EDT TUE SEP 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR ORANGE AND NORTH CENTRAL
CHATHAM COUNTIES EXPIRES AT 1030 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE LATER THIS MORNING AND ESPECIALLY THIS
AFTERNOON. DURING THE NEXT FEW HOURS. BE PREPARED TO MOVE QUICKLY TO
AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT TUESDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3616 7897 3576 7903 3568 7932 3569 7936
3581 7931 3585 7926 3584 7924 3604 7924
3617 7915
TIME...MOT...LOC 1428Z 235DEG 33KT 3605 7904
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 7:45 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 18, 7:45 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 745 AM EDT TUE SEP 18 2012 .SYNOPSIS... A DEEPENING WAVE OF LOW PRESSURE OVER THE SOUTHERN/CENTRAL APPALACHIANS WILL ACCELERATE NORTHEAST...REACHING SOUTHERN NEW ENGLAND BY LATE THIS EVENING. MEANWHILE...THE TRAILING SFC COLD FRONT WILL MOVE EAST THROUGH THE CAROLINAS THIS EVENING AND TONIGHT. DRY HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WEDNESDAY AND LINGER THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... OVERVIEW: A VERY DYNAMIC AND ENERGETIC WEATHER PATTERN WILL MAKE FOR AN ACTIVE WEATHER DAY ACROSS THE CAROLINAS. AMPLIFYING NORTHERN STREAM TROUGH OVER THE MIDWEST/UPPER MS RIVER VALLEY WILL EJECT NORTHEASTWARD THROUGH THE NORTHEAST US TODAY...REACHING THE SOUTHEASTERN CANADA BY TONIGHT. AS THE NORTHERN STREAM TROUGH AMPLIFIES...IT WILL HELP DRAW THE SOUTHERN STREAM WAVE CURRENTLY OVER THE MOUTH OF THE MS VALLEY NORTHWARD...SHEARING APART AS IT LIFTS NORTHWARD ALONG THE SOUTHERN APPALACHIANS. STRONG SYNOPTIC SCALE HEIGHT FALLS IN RESPONSE TO THE DIGGING NORTHERN STREAM SYSTEM WILL GIVE RISE TO A DEEPENING SFC LOW INVOF THE OHIO VALLEY/MID-ATLANTIC REGION THIS MORNING. AS THE SURFACE LOW ACCELERATES NORTHEASTWARD INTO SOUTHEAST CANADA...THE TRAILING SFC COLD FRONT WILL MOVE EAST INTO THE AREA THIS EVENING AND INTO THE OVERNIGHT HOURS. PRECIP CHANCES: STRONG WARM MOIST AIR ADVECTION IN THE WAKE OF THE NORTHWARD RETREATING WARM FRONT AND ALONG THE LEADING EDGE OF THE STRENGTHENING 50-60KT H8 LLJ WILL RESULT IN A RAPID INCREASE IN POPS THIS MORNING(BETWEEN 09 TO 12Z)...FURTHER AIDED BY MID/UPPER LEVEL PERTURBATIONS EMANATING NORTHEASTWARD FROM THE PRIMARY SOUTHERN STREAM WAVE OVER LOUISIANA. BETTER RAIN CHANCES THIS MORNING ARE EXPECTED ACROSS THE WESTERN PORTIONS OF THE STATE...AND WILL GRADUALLY SHIFT EASTWARD THROUGH THE LATE MORNING/EARLY AFTERNOON HOURS. THERE MAY BE A BRIEF LULL IN PRECIP CHANCES DURING THE MID TO LATE AFTERNOON AS THE BETTER LOW-LEVEL DYNAMICS ACCOMPANYING THE CONTINUED STRENGTHENING LLJ RACES OFF TO THE NORTHEAST AND THE INCOMING FRONTAL CONVERGENCE ZONE MOVING THROUGH THE AREA FROM THE WEST BETWEEN 00 TO 09Z. TEMPERATURES: WIDESPREAD CLOUD COVER ALONG WITH THE EXPECTED ONGOING AREA OF SHOWERS/RAIN ACROSS THE AREA THIS MORNING WILL MAKE FOR QUITE A CHALLENGING TEMPERATURE FORECAST. STILL BELIEVE AFTERNOON THAT AN EARLY TO MID AFTERNOON LULL WILL ALLOW FOR AFTERNOON TEMPERATURES TO REBOUND INTO THE UPPER 70S NW TO LOWER-MID 80S SOUTHEAST. AS FAR AS LOWS TONIGHT...DELAYED WEST TO EAST ARRIVAL OF COOLER AIR IN FROM THE WEST BEHIND THE COLD FRONT WILL MAKE FOR A WIDE RANGE IN OVERNIGHT LOWS...RANGING FROM MID-UPPER 50S NORTHWEST TO UPPER 60S/AROUND 70 SOUTHEAST. SEVERE THREAT: THE STORM PREDICTION CENTER HAS ALL OF CENTRAL NC IN A SLIGHT RISK FOR TODAY. WITH THE WARM FRONT HAVING RETREATED NORTHWARD INTO VIRGINIA...WARM SECTOR DESTABILIZATION IS UNDERWAY ACROSS CENTRAL NC THIS MORNING...WITH WEAK 500 J/KG OF SBCAPE ANALYZED ACROSS THE WESTERN PIEDMONT. LOW-LEVEL SHEAR WILL BE ENHANCED/MAXIMIZED OVER THE AREA BETWEEN 09 TO 15Z IN ASSOCIATED WITH THE 50-60 KT LLJ MOVING THROUGH THE AREA. WHILE INSTABILITY MAY BE WEAK/LACKING... IMPRESSIVE LOW-LEVEL KINEMATICS OF 0-1KM SRH OF 300 TO 400 UNITS AND 0-1KM OF BULK SHEAR OF 30 TO 40KTS WILL BE CONDUCIVE FOR ROTATING UPDRAFTS/TORNADO THREAT WITH ANY STRONG CONVECTION THAT CAN DEVELOP. BY THE AFTERNOON AND INTO THE EARLY EVENING...AN ENVIRONMENT MORE CONDUCIVE FOR THUNDERSTORM DAMAGING WIND GUSTS ARE EXPECTED AS THE LLJ RACES OFF TO THE NORTHEAST WITH A POTENTIAL FOR A BAND/LINE OF CONVECTION TO DEVELOP OUT AHEAD OF A COLD FRONT APPROACHING FROM THE WEST WITH DAYTIME HIGH POTENTIALLY ALLOWING MODERATE INSTABILITY TO DEVELOP OVER THE AREA. RESIDENTS OF CENTRAL NC ARE ADVISED TO STAY ABREAST TO THE LATEST WEATHER FORECAST AND POTENTIAL SEVERE WEATHER WATCHES AND WARNINGS FOR CENTRAL NC THIS MORNING AND AFTERNOON. && .SHORT TERM/WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 200 AM TUESDAY... THE INITIAL UPPER SHORT WAVE WILL BE LIFTING OUT OF THE BROADER UPPER TROF OVER THE CENTRAL CONUS. THE DEEP MOISTURE AXIS WILL BE ALONG THE COAST WEDNESDAY MORNING...MOVING OFFSHORE AS THE DAY PROGRESSES. WILL HAVE LINGERING POPS IN THE EAST WHERE WEAK CONVERGENCE ALONG THE TRAILING H85 TROF AND LAGGING SHALLOW MOISTURE AND WEAK ISENTROPIC LIFT WILL BE JUXTAPOSED WITH THE ENTRANCE REGION OF THE DEPARTING UPPER JET. CLOUD COVERAGE WILL REMAIN PERVASIVE DUE TO THE LAGGING H85 TROF...BUT LOW LEVEL COLD AIR ADVECTION WILL BE ONGOING THROUGH THE DAY...WITH A LOSS OF 30 METERS OF LOW LEVEL THICKNESS SUPPORTIVE OF A TEMP DIFF OF ~10 DEGREES FROM TUESDAY...UPPER 60S TO LOWER 70S. MOISTURE LINGERING ALONG THE COAST SHOULD BE FAR ENOUGH OFFSHORE TO PRECLUDE ALL BUT AN ISOLATED SHOWER IN THE COASTAL PLAIN AS HIGH PRESSURE RIDGES DOWN THE EASTERN APPALACHIANS. WILL SEE MORE SUN AND HIGHS UP A FEW DEGREES...LOW TO MID 70S AFTER MORNING LOWS IN THE MID TO UPPER 50S. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 200 AM TUESDAY... WEAK HIGH PRESSURE OVER THE EAST COAST WILL PERMIT AT LEAST MODEST INSOLATION AND CONTINUED MODIFICATION/WARMING OF THE AIRMASS IN PLACE OVER THE AREA ON FRIDAY...HIGHS WILL BE NEAR NORMAL...80 PLUS OR MINUS A COUPLE OF DEGREES. WILL STILL HAVE A LINGERING SMALL CHANCE OF SHOWERS EAST OF INTERSTATE 95 WITH ONSHORE MOISTURE ADVECTION. A STRONG SHORT WAVE DIVING INTO THE ALREADY AMPLIFIED TROF OVER THE CENTRAL CONUS WILL NUDGE A COLD FRONT EAST ACROSS THE OHIO VALLEY AND INTO THE APPALACHIANS SATURDAY. MOISTURE ADVECTION AHEAD OF THIS FRONT WILL BE MEAGER WITH LIMITED...MAINLY WESTERLY FLOW ACROSS THE GULF. POPS WILL BE ISOLATED...BUT EXPECT THIS FLOW TO NUDGE TEMPS UP ANOTHER DEGREE OR TWO. THE FRONT WILL MOVE ACROSS IN THE SATURDAY NIGHT/SUNDAY TIME FRAME...ACCOMPANIED BY ISOLATED TO SCATTERED CONVECTION...LIMITED BY WEAK MOISTURE ADVECTION BUT ITS STILL UNCLEAR HOW MUCH UPPER SUPPORT WILL BE PROVIDED BY JET STREAKS AROUND THE EASTWARD ADVECTING UPPER TROF. FRONT TIMING AND ONSET OF COOL AIR ADVECTION WILL PRODUCE A WIDER TEMP SPREAD SUNDAY...WITH HIGHS RANGING FROM LOWER 70S WEST TO NEAR 80 EAST. COOL AND DRY CONDITIONS ARE EXPECTED MONDAY AS HIGH PRESSURE BUILDS IN...HIGHS MOSTLY 70 TO 75 AFTER MORNING LOWS IN THE MID TO UPPER 50S. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... AS OF 730 AM TUESDAY... STRONG SURGE OF WARM MOIST AIR ADVECTION IN THE WAKE OF NORTHWARD RETREATING WARM FRONT AND ALONG THE LEADING EDGE OF THE STRENGTHENING/POWERFUL 50 TO 60KT SOUTHERLY LOW-LEVEL JET NOSING IN FROM THE SOUTH WILL SUPPORT AREAS OF STRATUS AND SCATTERED SHOWER AND POSSIBLE THUNDERSTORM ACTIVITY THIS MORNING. MVFR TO LOW END VFR CEILINGS ARE EXPECTED THROUGHOUT MUCH OF THE DAY WITH THE LOWEST CEILINGS EXPECTED ACROSS THE WESTERN PIEDMONT. OTHERWISE...BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED TO OVERSPREAD THE AREA THIS MORNING...DIMINISHING IN THE AFTERNOON AS THE LLJ RACES OFF TO THE NE. THERE COULD BE A LULL IN PRECIP/STORMS LATE THIS MORNING AND INTO THE AFTERNOON BEFORE A BAND/LINE OF STRONG TO SEVERE STORMS DEVELOPS AND MOVES EAST ACROSS THE AREA IN ADVANCE OF AN APPROACHING COLD FRONT THE WEST. RAIN CHANCES WILL DIMINISH AFTER 06Z WEDNESDAY... A RETURN TO VFR CONDITIONS BY WEDNESDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...BADGETT SHORT TERM...MLM LONG TERM...MLM AVIATION...CBL
Hazardous weather outlook, Sep 18, 5:20 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 520 AM EDT TUE SEP 18 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-190930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 520 AM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THROUGH MIDDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER THE AREA THIS MORNING IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM LIFTING NORTHEASTWARD THROUGH THE REGION. ISOLATED DAMAGING WINDS ALONG WITH AN ISOLATED TORNADO ARE POSSIBLE WITH ANY STRONG STORM THAT DEVELOPS OR MOVES INTO THE AREA. LATER IN THE AFTERNOON...A STRONG COLD FRONT IS EXPECTED TO INITIATE A LINE OF THUNDERSTORMS. THESE STORMS WILL MOVE ACROSS CENTRAL NC DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN THIS AFTERNOON. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 18, 6:52 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
652 AM EDT TUE SEP 18 2012
NCZ073-083-181130-
ANSON-STANLY-
652 AM EDT TUE SEP 18 2012
...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
STANLY AND ANSON COUNTIES EARLY THIS MORNING...
AT 648 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS WITH HEAVY RAIN MOVING INTO WESTERN ANSON AND STANLY
COUNTIES. THEY WERE MOVING NORTHEAST AT 40 MPH AND WILL REACH
WADESBORO...POLKTON...ANSONVILLE...AND STANFIELD BY 715 AM...AND
NORWOOD AND ALBEMARLE AROUND 730 AM.
HEAVY RAIN WILL REDUCE VISIBILITY FOR THE MORNING COMMUTE. DRIVERS
SHOULD BE ALERT FOR LIMITED VISIBILITY IN RAIN AS WELL AS STANDING
WATER ON THE ROAD. SLOW DOWN TO AVOID HYDROPLANING.
HAZARDS INCLUDE...
HEAVY RAINFALL.
&&
LAT...LON 3539 8037 3528 8010 3518 8005 3514 8008
3511 8006 3509 7999 3511 7996 3511 7992
3505 7988 3501 7990 3498 7987 3490 7985
3485 7990 3480 7993 3481 8033 3519 8029
3516 8035 3516 8046 3519 8051
TIME...MOT...LOC 1048Z 228DEG 34KT 3499 8029
13Special weather statement, Sep 18, 7:46 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 AM EDT TUE SEP 18 2012
NCZ073-074-083-084-181315-
ANSON-MONTGOMERY-RICHMOND-STANLY-
746 AM EDT TUE SEP 18 2012
...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS STANLY...
RICHMOND...MONTGOMERY AND ANSON COUNTIES THROUGH 915 AM EDT...
AT 745 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER PEACHLAND...OR ABOUT 15 MILES EAST OF
MONROE...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IMPACTED INCLUDE...ANSONVILLE...NORWOOD...MOUNT
GILEAD...TROY...STEEDS.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAIN WILL REDUCE VISIBILITY FOR THE MORNING COMMUTE. DRIVERS
SHOULD BE ALERT FOR LIMITED VISIBILITY IN RAIN AS WELL AS STANDING
WATER ON THE ROAD. SLOW DOWN TO AVOID HYDROPLANING.
IN ADDITION...STRONG WINDS ARE POSSIBLE WITH SOME OF THE STRONGER
THUNDERSTORMS. THESE WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3520 8051 3547 8033 3549 8017 3550 8018
3551 7977 3526 7970 3512 7957 3507 7958
3504 7946 3499 7958 3491 7956 3485 7963
3482 7963 3480 7978 3481 8033 3519 8029
3516 8035 3516 8046
TIME...MOT...LOC 1145Z 219DEG 42KT 3506 8029
BLAESSpecial weather statement, Sep 18, 8:04 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 AM EDT TUE SEP 18 2012
NCZ022-038-039-181330-
DAVIDSON-GUILFORD-RANDOLPH-
804 AM EDT TUE SEP 18 2012
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
RANDOLPH...GUILFORD AND DAVIDSON COUNTIES THROUGH 930 AM EDT...
AT 803 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER DENTON...OR ABOUT 15 MILES SOUTHEAST OF LINWOOD...
MOVING NORTHEAST AT 35 MPH. OTHER SHOWERS WITH VERY HEAVY RAIN WILL
MOVE ACROSS THE TRIAD AREA.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 91 AND 131.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3602 8007 3602 8004 3605 8005 3611 7999
3611 7954 3553 7956 3550 8008 3550 8019
3557 8022 3558 8021 3559 8022 3575 8029
TIME...MOT...LOC 1203Z 224DEG 28KT 3562 8009
BLAESSpecial weather statement, Sep 18, 8:34 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 AM EDT TUE SEP 18 2012
NCZ073-074-083-084-181330-
ANSON-MONTGOMERY-RICHMOND-STANLY-
834 AM EDT TUE SEP 18 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 930 AM EDT...
AT 834 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ANSONVILLE...OR ABOUT 10 MILES NORTHWEST OF WADESBORO...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ANSONVILLE...
NORWOOD...MOUNT GILEAD...PEKIN...TROY...BISCOE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3513 8029 3551 8011 3551 7977 3530 7971
3527 7971 3523 7967 3494 8018 3503 8030
TIME...MOT...LOC 1234Z 228DEG 35KT 3509 8015
BLAESSpecial weather statement, Sep 18, 8:56 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
856 AM EDT TUE SEP 18 2012
NCZ022>024-039-040-181430-
ALAMANCE-CHATHAM-GUILFORD-ORANGE-RANDOLPH-
856 AM EDT TUE SEP 18 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL
MOVE ACROSS RANDOLPH...ORANGE...GUILFORD...CHATHAM AND ALAMANCE
COUNTIES THROUGH 1030 AM EDT...
AT 855 AM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN STRETCHING FROM GREENSBORO SOUTH
TO ASHEBORO...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS IMPACTED
INCLUDE...RANDLEMAN...CLIMAX...FOREST OAKS...ALAMANCE...ELON
COLLEGE...GLEN RAVEN.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
HEAVY RAIN WILL REDUCE VISIBILITY FOR THE MORNING COMMUTE. DRIVERS
SHOULD BE ALERT FOR LIMITED VISIBILITY IN RAIN AS WELL AS STANDING
WATER ON THE ROAD. SLOW DOWN TO AVOID HYDROPLANING.
IN ADDITION...STRONG WINDS ARE POSSIBLE WITH SOME OF THE STRONGER
THUNDERSTORMS. THESE WINDS ARE CAPABLE OF KNOCKING DOWN BRANCHES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3623 7912 3572 7915 3552 7937 3551 7958
3551 7987 3570 7997 3625 7979
TIME...MOT...LOC 1254Z 215DEG 35KT 3573 7981
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:32 PM EDT | Special Weather Statement | RAH | Davie | 58 min |
| Sep 17, 10:33 PM EDT | Special Weather Statement | RAH | Forsyth | 27 min |
| Sep 18, 6:52 AM EDT | Special Weather Statement | RAH | Anson, Stanly | 38 min |
| Sep 18, 7:46 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 89 min |
| Sep 18, 8:04 AM EDT | Special Weather Statement | RAH | Davidson, Guilford, Randolph | 86 min |
| Sep 18, 8:34 AM EDT | Special Weather Statement | RAH | Montgomery | 56 min |
| Sep 18, 8:56 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Randolph | 94 min |
| Sep 18, 10:45 AM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person, Vance | 45 min |
| Sep 18, 11:35 AM EDT | Special Weather Statement | RAH | Orange | 40 min |
| Sep 18, 11:52 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Randolph | 2 hr |
| Sep 18, 12:03 PM EDT | Special Weather Statement | RAH | Granville, Orange | 57 min |
| Sep 18, 12:14 PM EDT | Special Weather Statement | RAH | Chatham | 31 min |
| Sep 18, 12:50 PM EDT | Special Weather Statement | RAH | Person | 25 min |
| Sep 18, 12:55 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Scotland | 65 min |
| Sep 18, 1:29 PM EDT | Special Weather Statement | RAH | Granville | 46 min |
| Sep 18, 1:37 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 53 min |
| Sep 18, 1:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Warren | 35 min |
| Sep 18, 1:47 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Hoke, Lee | 58 min |
| Sep 18, 2:27 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Orange, Randolph | 63 min |
| Sep 18, 2:37 PM EDT | Tornado Warning | RAH | Granville | 21 min |
| Sep 18, 2:40 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston | 65 min |
| Sep 18, 2:43 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 62 min |
| Sep 18, 2:51 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 54 min |
| Sep 18, 3:04 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Sep 18, 3:13 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Granville, Vance | 32 min |
| Sep 18, 3:19 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Sep 18, 3:24 PM EDT | Tornado Warning | RAH | Cumberland, Johnston, Sampson | 23 min |
| Sep 18, 3:27 PM EDT | Special Weather Statement | RAH | Warren | 33 min |
| Sep 18, 3:37 PM EDT | Flash Flood Warning | RAH | Wake | 93 min |
| Sep 18, 3:38 PM EDT | Tornado Warning | RAH | Franklin, Nash, Wake | 14 min |
| Sep 18, 3:52 PM EDT | Special Weather Statement | RAH | Johnston, Wilson | 53 min |
| Sep 18, 3:56 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 64 min |
| Sep 18, 5:01 PM EDT | Special Weather Statement | RAH | Halifax | 44 min |
| Sep 18, 5:09 PM EDT | Areal Flood Advisory | RAH | Halifax | 85 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.